MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tecnis monofocal intraocular lens had a broken haptic which was observed during handling prior to insertion.There was no patient contact.Additional information confirmed that there was patient contact and stated that the lens was loaded into a cartridge and injected into the eye.At this stage as it came through the cartridge it was noted to have a broken haptic so it was removed from the patients eye and a new lens was used.The product is not available for return.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.E1: reporter: telephone number:(b)(6).Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received confirmed that the lens was fully inserted and removed due to broken haptic.The procedure was completed with a backup lens of the same model.The date of incidence was 7/17/23.There was no patient injury and no other medical or surgical intervention was required.There was no use error.Surgeon name: (b)(6).The following sections have been updated accordingly: section b3: date of event: jul 17, 2023 section b5: describe event or problem: account verified that the lens was fully inserted and removed due to broken haptic.The procedure was completed with a backup lens of the same model.There was no patient injury and no other medical or surgical intervention was required.There was no use error.Section e1: (b)(6).Section e2: health professional: yes.Section e3: occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17574031
Report Number3012236936-2023-02128
Device Sequence Number18364377
Product Code HQL
UDI-Device Identifier05050474529076
UDI-Public(01)05050474529076(17)261122
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown